Hail, Burke
- When
- June 4, 7:26 PM CST to 7:32 PM CST
- Where
- Burke County, 15 mi S of Bowbells
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.583, -102.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 4, 1:50 PM CST, 5 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT FRI JUN 4 2004 .SHORT TERM... A CHANCE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A SURFACE TROUGH AS IT MOVES EAST ACROSS THE REGION TONIGHT. THE BEST CHANCE OF PRECIP WITH SIGNIFICANT RAINFALL IS IN THE SOUTH CENTRAL WHERE THE RESPONSIBLE SHORT WAVE IS FORECAST TO SHARPEN. MODELS THEN SHOW UPPER RIDGING THE REMAINDER OF THE WEEKEND RESULTING IN DRYER AND WARMER WEATHER. THE UPPER FLOW TURNS SOUTHWEST SUNDAY NIGHT IN ADVANCE OF A LONG TROUGH. A CHANCE OF CONVECTIVE PRECIP WILL BEGIN IN THE WEST SUNDAY NIGHT AND SPREAD OVER THE FORECAST AREA BY MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH FRIDAY. SOUTHWEST FLOW CONTINUES THROUGH THE EXTENDED. THIS WILL KEEP THE SHOWER/THUNDERSTORM THREAT UNTIL THE MID LEVEL TROF MOVES ACROSS NORTH DAKOTA ON THURSDAY NIGHT. I ADDED A DRY FRIDAY...AS TROF IS EAST OF THE REGION. VERY FEW CHANGES MADE TO GRIDS...EXCEPT SPREAD POPS OUT A BIT MORE...AS ALL SURROUNDING OFFICES ARE NOW BUYING INTO THE EXTENDED PERIOD OF MOISTURE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM/SHULZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT FRI JUN 4 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-051024- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 525 AM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WEST THIS AFTERNOON AND MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. DEWPOINTS WILL BE IN THE 50S WITH AFTERNOON TEMPERATURES IN THE LOW TO MID 80S. THIS WILL CREAT UNSTABLE CONDITIONS IN THE AFTERNOON...AND WITH THE CAPE OVER 1000 J/KG...SEVERE THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT...POSSIBLY SEVERE...DUE TO WARM TEMPERATURES AND DEWPOINTS IN THE 50S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
412 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 12 NW HEBRON 47.03N 102.22W
06/04/2004 1.00 INCH DUNN ND PUBLIC
PENNY AND SOME QUARTER SIZE HAIL
&&
SHKNDZ033>036-041-042-044>047-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 658 PM CDT FRI JUN 4 2004 ...SEVERE THUNDERSTORM WATCH #397 IS NO LONGER IN EFFECT... HETTINGER...ADAMS AND STARK... ...SEVERE THUNDERSTORM WATCH #397 REMAINS IN EFFECT FOR...GRANT... LOGAN...EMMONS...KIDDER...BURLEIGH...MORTON AND SIOUX COUNTIES... RSL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL BOWBELLS 48.80N 102.25W
06/04/2004 1.00 INCH BURKE ND LAW ENFORCEMENT
NO REFERENCE CITY...REPORT IS DIRECTLY IN TOWN.
&&
SHKThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412211.